Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Loosing weight
Jun 5, 2011

Dear Doc,

I am from India, I am on Forstavir-3 (it is same as Atripla) from last one year, when I started medication the CD4 count is 320 and weight is 69 kg (height 5 feet 10 inch), but after started the medicine continiously loosing my wt, one month back my lab results showing that CD4 count is 516 and viral load is undectable (less than 100) and my weight is 64 kg now. Eventhough I lost 5 kg only looking very lean and not healthy, my colueges and relatives are asking asking what heppened to you. Please let me know how can I get my weight and look healthy. Thanks in advance.

Response from Dr. Henry

Though most patients gain weight after starting effective HIV meds there is a wide range of weight changes (small-modest subset may lose weight). Your basal body index (BMI) is within normal limits so there may not be a cause for alarm at present. Assessment for other causes of weight loss (other infections, diabetess, thyroid disorder, depression and many others) may be warranted so I recommend discussing with your HIV specialist (may also benefit from session with dietician). KH



Previous
Impotence
Next
Numbness in the face

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement